Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 94, NWS Little Rock, AR

April 28, 2021Boone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 28, 2021, 9:17 AM CDT for Boone County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 9:17 AM CDT (14:17 UTC)
Expired
Apr 28, 2021, 10:00 AM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Boone County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WUUS54 KLZK 281417
SVRLZK
ARC009-281500-
/O.NEW.KLZK.SV.W.0094.210428T1417Z-210428T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
917 AM CDT Wed Apr 28 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Boone County in north central Arkansas...

* Until 1000 AM CDT.

* At 917 AM CDT, severe thunderstorms were located along a line
  extending from near Indian Point to near Green Forest to near
  Marble, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Harrison...                       Diamond City...
  Bergman...                        Lead Hill...
  Omaha...                          Myrtle...
  Roberson Hollow...                Capps...
  Self...                           Willis...
  Red Bank...                       Winington...
  Alpena...                         Crumpler Subdivision...
  South Lead Hill...                Batavia...
  Bear Creek Springs...             New Hope in Boone County...
  Hopewell in Boone County...       Ridgeway...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9288 3638 9289 3623 9298 3618 9330
      3650 9330
TIME...MOT...LOC 1417Z 260DEG 37KT 3656 9334 3637 9339 3620 9357 

HAIL...<.75IN
WIND...60MPH
 
$$

230

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:44 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 28, 6:44 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
644 AM CDT Wed Apr 28 2021

.AVIATION...
An upper level system is approaching from Oklahoma this morning
and will move across Arkansas during the day today with showers
and thunderstorms. Expect a lull in activity late tonight but
showers will develop by Thursday morning ahead of an approaching
cold front. Good chances of showers and thunderstorms are expected
through much of the period. VFR to IFR conditions are expected.

&&

.PREV DISCUSSION...(ISSUED 356 AM CDT Wed Apr 28 2021)
SHORT TERM...Today Through Thursday Night

A large upper ridge is over the east coast this morning with an
upper low over the desert southwest. This upper ridge will be
suppressed to the southeast as another upper trough moves southeast
from the northern Plains Thursday. The southwest low will become
cutoff from the main flow and blocked by the upper ridge in the Gulf
of Mexico, keeping it in west Texas through Thursday night.

Moisture has increased over Arkansas. Dew points are in the 60s to
lower 70s this morning. Showers and thunderstorms are located in the
northwest part of the state. A short wave will move through the area
today and bring good chances of showers and thunderstorms to a good
portion of the state. The heaviest rain amounts will be in the
northwest today and west central tonight. 2 to 4 inches of rain is
expected in these areas but these are the driest areas over the last
30 days. Isolated instances of flash flooding will be possible but
is not expected to be widespread. A cold front will move into
northwest Arkansas tonight continuing the rain chances through
Thursday. Rain chances will taper off Thursday night.

Highs today will be in the mid 70s to mid 80s and in the lower 70s
to lower 80s Thursday. Lows tonight will be in the mid 60s to
lower 70s and then lower 50s to lower 60s Thursday night.

LONG TERM...Friday Through Tuesday
The cold front will have moved south of the state at the start of
the long term period...with rain chances decreasing form north to
south. These drier conditions will be seen into Fri night and early
Sat. However...a closed upper low to the SW over SWRN TX will begin
lifting NE...weakening into an open wave as it passes over AR Sun
into Mon. This will bring rain chances back to the forecast for the
latter half of the weekend.

While the best POPs will be seen Sun into Mon as the upper shortwave
passes overhead...some lingering POPs will remain in the forecast as
a new...but weaker...upper disturbance passes over the region in
active SW flow aloft. While climatology suggests SVR Wx potential
will exists with either system...current data suggests limited
instability for the late weekend system. Even so...uncertainty
remains high this far out in time...especially by early next week
with the late forecast precip.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Apr 28, 8:04 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
804 AM CDT Wed Apr 28 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
804 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will move across the area. Two to two
and a half inches of rain is expected in north and west sections.
Isolated cases of flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Several rounds of showers and thunderstorms are expected Thursday
through Friday. The latest data suggests the heaviest rainfall
will occur over northern and western Arkansas, with amounts of two
to four inches possible. This includes locations north and west
of Texarkana, Conway, and Jonesboro. If this much rain
materializes, some flash flooding may happen. Farther southeast,
the forecast calls for one to two inches of rain.

While severe weather appears likely in portions of the southern
Plains, severe storms should be spotty mainly north and west of
Little Rock. The main concerns will be strong to damaging winds and
hail.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:04 AM CDTSpecial Weather StatementLZKMarion41 min
Apr 28, 10:22 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence25 days
Apr 28, 10:22 AM CDTRiver Flood WarningLZKRandolph16 days
Apr 28, 10:37 AM CDTRiver Flood WarningLZKJackson, Woodruff18 days
Apr 28, 10:41 AM CDTRiver Flood WarningLZKArkansas, Monroe51 days
Apr 28, 1:37 PM CDTSpecial Weather StatementLZKBaxter53 min
Apr 28, 1:56 PM CDTTornado WarningLZKBaxter, Fulton, Izard, Stone13 min
Apr 28, 2:26 PM CDTFlash Flood WatchLZKBaxter, Clark, Dallas, Fulton, Garland, Hot Spring and 5 more24 hr
Apr 28, 2:47 PM CDTSpecial Weather StatementLZKRandolph28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.